Generalized degree and optimal loewner-type inequalities

Sergei V. Ivanov, Mikhail G. Katz

Research output: Contribution to journalArticlepeer-review

25 Scopus citations

Abstract

We generalize optimal inequalities of C. Loewner and M. Gromov, by proving lower bounds for the total volume in terms of the homotopy systole and the stable systole. Our main tool is the construction of an area-decreasing map to the Jacobi torus, streamlining and generalizing the construction of the first author in collaboration with D. Burago. It turns out that one can successfully combine this construction with the coarea formula, to yield new optimal inequalities.

Original languageEnglish
Pages (from-to)221-233
Number of pages13
JournalIsrael Journal of Mathematics
Volume141
DOIs
StatePublished - 2004

Fingerprint

Dive into the research topics of 'Generalized degree and optimal loewner-type inequalities'. Together they form a unique fingerprint.

Cite this